Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 204, NWS Charleston, SC

August 17, 2007Allendale County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 17, 2007, 5:47 PM EDT for Allendale County, South Carolina; Screven County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2007, 5:47 PM EDT (21:47 UTC)
Expired
Aug 17, 2007, 6:30 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 5:49 PM EDTTSTM WND DMG3 Nw Martin, SCTREES AND POWER LINES DOWN BETWEEN MARTIN AND MILLETT.
Aug 17, 5:49 PM EDTTSTM WND DMGMartin, SCTREE DOWN ON ROUTE 125.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1573 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 172147
SVRCHS
GAC251-SCC005-172230-
/O.NEW.KCHS.SV.W.0204.070817T2147Z-070817T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MARTIN...OR ABOUT 12 MILES NORTHWEST OF ALLENDALE...MOVING
  SOUTHEAST AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MILLETT...
  MARTIN...
  APPLETON...
  SEIGLING...
  ALLENDALE...SYCAMORE...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3316 8152 3303 8117 3282 8142 3304 8157
      3305 8156 3306 8158 3309 8161
TIME...MOT...LOC 2147Z 312DEG 22KT 3308 8148

$$
2 follow-up statements
000 
WWUS52 KCHS 172209
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT FRI AUG 17 2007

GAC251-SCC005-172230-
/O.CON.KCHS.SV.W.0204.000000T0000Z-070817T2230Z/
SCREVEN GA-ALLENDALE SC-
606 PM EDT FRI AUG 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SCREVEN AND ALLENDALE COUNTIES...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AVERILL...OR ABOUT 12 MILES WEST OF ALLENDALE...MOVING
SOUTHEAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...ALLENDALE...MILLHAVEN...APPLETON...MARTIN...MILLETT...
HILLTONIA...MILBURY...AND SYCAMORE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3316 8152 3303 8117 3282 8142 3304 8157
      3305 8156 3306 8158 3309 8161
TIME...MOT...LOC 2206Z 331DEG 31KT 3298 8150

$$
000 
WWUS52 KCHS 172227
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
627 PM EDT FRI AUG 17 2007

GAC251-SCC005-172237-
/O.EXP.KCHS.SV.W.0204.000000T0000Z-070817T2230Z/
SCREVEN GA-ALLENDALE SC-
627 PM EDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN AND ALLENDALE COUNTIES
WILL EXPIRE AT 630 PM EDT...

AT 625 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3316 8152 3303 8117 3282 8142 3304 8157
      3305 8156 3306 8158 3309 8161
TIME...MOT...LOC 2227Z 331DEG 31KT 3280 8144

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 5:44 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 17, 5:44 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT FRI AUG 17 2007

.SYNOPSIS...
A FRONTAL BOUNDARY WILL DROP SOUTH INTO THE AREA TONIGHT. THE
BOUNDARY WILL RETURN NORTH AS A WARM FRONT OVER THE WEEKEND WHILE
ATLANTIC HIGH PRESSURE REGAINS CONTROL.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
TWO CLUSTERS OF SEVERE THUNDERSTORMS CONTINUE OVER THE SOUTHERN
MIDLANDS LTE THIS AFTN ALONG A LEE-SIDE TROF. THESE STORMS HAVE A
HISTORY OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. THE
STORMS ARE SINKING TO THE S VERY SLOWLY AND WILL IMPACT
ALLENDALE...SCREVEN AND JENKINS COUNTIES FIRST. KCLX RADAR SHOWS
TWO WELL DEFINED OUTFLOW BNDRYS OUT AHEAD OF THESE STORMS. XPCT
ADDITIONAL DVLPMNT TO OCCUR OVR THE NXT FEW HRS AS THE NUMBER OF
MESOSCALE BNDRY INTERACTIONS INCR. THE ATMOS ACROSS MUCH OF SRN SC
AND SE GA IS VERY UNSTABLE WITH A SBCAPE AXIS AOA 4500 J/KG XTNDG
SW-NE ALONG THE I-95 CORRIDOR. THUS IS APPEARS THE RISK FOR SVR
WX IS INCRG ESP ACROSS OUR INLAND COUNTIES. WL UPDATE THE FCST
SHORTLY TO TAKE ONGOING SHORT TERM TRENDS INTO ACCOUNT AND INCLUDE
A MENTION OF SVR TSTMS IN THE GRIDS AND TEXT PRODUCTS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
BOTH GFS AND NAM SUGGEST THAT THE FRONTAL BOUNDARY...WHETHER IT
CAN PROGRESS THROUGH THE ENTIRE CWA ON SATURDAY OR NOT...WILL
EVENTUALLY LIFT NORTHWARD AS A WARM FRONT LATE SATURDAY NIGHT.
WILL MENTION SLIGHT CHANCE POPS FOR THE MAJORITY OF THE FORECAST
AREA SATURDAY AFTERNOON DUE TO CONVERGENCE ASSOCIATED WITH THE
NEARBY BOUNDARY AND A WELL-DEFINED SEABREEZE...IN ADDITION TO
MODERATE INSTABILITY. ANY CONVECTION SATURDAY APPEARS MORE
DIURNALLY DRIVEN...SO WILL INDICATE DRY CONDITIONS AFTER SUNSET
SATURDAY.

HIGH TEMPERATURES WILL RANGE FROM THE MID TO UPPER 90S ON
SATURDAY...EXCEPT FOR HIGHS IN THE UPPER 80S ALONG THE COAST. HEAT
INDICES WILL REACH ABOUT 100 TO 103 DEGREES AWAY FROM THE
IMMEDIATE COASTLINE...THUS A HEAT ADVISORY WILL NOT BE NECESSARY
ON SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SURFACE HIGH PRESSURE WILL BUILD OVER THE ATLANTIC SUNDAY AND WILL
SETTLE NEAR 35N/65W MONDAY THROUGH AT LEAST TUESDAY. THIS SHOULD
HELP PUSH THE SEA BREEZE BOUNDARY WELL INLAND EACH AFTERNOON/
EVENING...SUPPORTING ISOLATED/SCATTERED DIURNAL CONVECTION.
ALSO...THE RESULTING ONSHORE FLOW...AND ASSOCIATED POTENTIAL FOR
COASTAL TROUGHING...MAY PUSH ADDITIONAL SHOWERS/THUNDERSTORMS
ONSHORE DURING THE NIGHTTIME/MORNING HOURS...ESPECIALLY ACROSS
SOUTHERN COUNTIES. ADJUSTED ONGOING SLIGHT CHANCE POPS TO INCLUDE
SOUTHERN COUNTIES SUNDAY...MONDAY AND TUESDAY NIGHTS. THEN...THE
WESTERN PERIPHERY OF THE ATLANTIC SURFACE HIGH IS EXPECTED BUILD
OVER LAND...WEST OF THE FORECAST AREA...DURING THE WEDNESDAY THROUGH
FRIDAY TIME FRAME. THIS MAY RESULT IN HIGHER TEMPERATURES AND A
SLOWER INLAND PROGRESS OF THE SEA BREEZE. WHAT REMAINS UNCLEAR IS
WHETHER THE INCREASED SEA BREEZE CONVERGENCE WILL ENHANCE
COVERAGE/INTENSITY OF CONVECTION...
OR WHETHER WARM/CAPPED MID LEVELS WILL LIMIT COVERAGE OF
AFTERNOON/EVENING THUNDERSTORMS. ONGOING SLIGHT CHANCE POPS FOR
DIURNAL THUNDERSTORMS APPEARS REASONABLE FOR THIS PACKAGE.

MEANWHILE...HEAT INDICES WILL APPROACH/EXCEED ADVISORY CRITERIA EACH
AFTERNOON/EARLY EVENING THROUGH THE LONG TERM PERIOD.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
A COMS OUTAGE BTWN NWS CHARLESTON AND THE SAVANNAH ASOS CONTINUES.
UNLESS DATA BEGINS TO FLOW SHORTLY...WL ISSUE A NIL AMD FOR SAV.

MODELS DEPICT A LATE START TO THE CONVECTION THIS AFTERNOON WITH
THE THUNDERSTORMS BEING SCATTERED IN COVERAGE AND MOVING FROM THE
NORTHWEST TO THE SOUTHEAST. THEREFORE HAVE ADDED MENTION OF VCTS
AT THE KCHS TERMINAL BEGINNING AROUND 21Z. THE KSAV TERMINAL
SHOULD SEE CONVECTION BEGIN EVEN LATER...WILL MONITOR THIS
SITUATION UNTIL RADAR TRENDS BECOME MORE ESTABLISHED DURING THE
AFTERNOON. SCATTERED SHOWERS/THUNDERSTORMS WILL BECOME MORE
ISOLATED IN NATURE AFTER MIDNIGHT ACROSS THE AREA.

A GUSTY SEA BREEZE IS ANTICIPATED AT KCHS AFTER MID AFTERNOON...AND
WE HAVE CONTINUED MENTION OF PREVAILING GUSTS DURING THIS TIME
FRAME.

BOTH AIRPORTS COULD SEE MVFR VSBYS TONIGHT...ESPECIALLY IF IT RAINS
AT EITHER LOCATION.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS WILL REMAIN
LIMITED TO BRIEF PERIODS ASSOCIATED WITH MAINLY AFTERNOON/EVENING
THUNDERSTORMS AND TO RADIATION FOG AROUND SUNRISE. OTHERWISE...VFR
CONDITIONS WILL PREVAIL MUCH OF THE TIME THROUGH THE EXTENDED
PERIOD.

&&

.MARINE...
BASED ON REPORTS FROM THE CHARLESTON PILOT BOAT AND CARO-COOP BUOY
OBSERVATIONS OFF THE SC COAST...A SCA HAS BEEN ISSUED FOR AMZ330
AND AMZ352 UNTIL 2 AM.

A FRONTAL BOUNDARY WILL APPROACH THE
MARINE ZONES TONIGHT AND SATURDAY...WHILE ATLANTIC HIGH PRESSURE
REBUILDS TOWARD THE COAST. EXPECT WINDS TO BECOME MORE SOLIDLY
ONSHORE SATURDAY...WITH WIND SPEEDS AOB 15 KT.

LONG FETCH EAST FLOW ON THE SOUTHERN PERIPHERY OF THE BUILDING
ATLANTIC RIDGE SHOULD INCREASE SEAS TO AT LEAST SCSEC LEVELS
BEGINNING DURING THE SUNDAY-MONDAY TIME FRAME AND CONTINUING
THROUGH MIDWEEK. ALSO...SCSEC CRITERIA WINDS MAY DEVELOP IF/WHERE A
COASTAL TROUGH TIGHTENS THE SURFACE PRESSURE GRADIENT...ESPECIALLY
MONDAY-TUESDAY.

RIP CURRENTS...LONG E AND SE FETCH WILL DEVELOP AROUND THE ATLANTIC
RIDGE ACROSS THE AREA LATE THIS WEEKEND/EARLY NEXT WEEK. THE
RESULTING PERSISTENT ONSHORE FLOW AND BUILDING E/SE SWELL WILL
ENHANCED THE RISK OF RIP CURRENTS PERHAPS AS EARLY AS SUNDAY...MORE
LIKELY MONDAY AND TUESDAY...AND PERHAPS CONTINUING THROUGH MIDWEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>116-118-137-138-140.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR AMZ330-350.

&&
Hazardous weather outlook, Aug 17, 11:40 AM EDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1140 AM EDT FRI AUG 17 2007

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>051-
181545-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1140 AM EDT FRI AUG 17 2007

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING...AS A
FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. SOME OF THE STORMS
COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60
MPH...HAIL LARGER THAN PENNIES...AS WELL AS FREQUENT LIGHTNING.
THE STORMS ARE EXPECTED TO MOVE QUITE SLOWLY...AND WITH ABUNDANT
LOW LEVEL MOISTURE IN PLACE...TORRENTIAL RAINFALL WITH LOCALIZED
FLOODING IS POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL
BE BETWEEN 5 PM AND 10 PM LOCAL TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

EXCESSIVE HEAT...THE COMBINATION OF HOT TEMPERATURES AND MODERATE
HUMIDITY WILL RESULT IN HEAT INDICES ABOVE 105 DEGREES IN SOME
AREAS SUNDAY THROUGH THURSDAY. HEAT ADVISORIES MAY BE REQUIRED.

RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS IS POSSIBLE NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ117-119-139-141-181545-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
1140 AM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH THE EVENING...AS A
FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. SOME OF THE STORMS
COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60
MPH...HAIL LARGER THAN PENNIES...AS WELL AS FREQUENT LIGHTNING.
THE STORMS ARE EXPECTED TO MOVE QUITE SLOWLY...AND WITH ABUNDANT
LOW LEVEL MOISTURE IN PLACE...TORRENTIAL RAINFALL WITH LOCALIZED
FLOODING IS POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL
BE BETWEEN 5 PM AND 10 PM LOCAL TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS IS POSSIBLE NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-350-352-354-374-181545-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1140 AM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED STRONG TO SEVERE STORMS ARE
POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. WIND GUSTS IN
EXCESS OF 40 KNOTS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH
ANY STORMS THAT DEVELOP. THE MOST LIKELY TIME FOR SEVERE WEATHER
WILL BE BETWEEN 5 PM AND 10 PM LOCAL TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 17, 5:14 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT FRI AUG 17 2007

GAZ087-088-172200-
JENKINS-SCREVEN-
514 PM EDT FRI AUG 17 2007

...VERY STRONG THUNDERSTORMS WILL LIKELY IMPACT JENKINS COUNTY AND
SCREVEN COUNTY...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF MILLHAVEN TO 11 MILES NORTH OF
BIRDSVILLE...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF
WAYNESBORO TO 6 MILES SOUTHWEST OF WAYNESBORO...MOVING SOUTH AT 5
MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS...LARGE HAIL
AND EXCESSIVE LIGHTNING. WARNINGS WILL LIKELY NEED TO BE ISSUED.

AREAS IN AND AROUND HILLTONIA...MILLHAVEN AND PERKINS WILL LIKELY BE
IMPACTED FIRST BY THESE STORMS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 17, 5:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT FRI AUG 17 2007

SCZ040-172215-
ALLENDALE-
535 PM EDT FRI AUG 17 2007

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 615 PM
EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MILLETT...OR ABOUT 16
MILES SOUTHWEST OF BARNWELL...MOVING SOUTHEAST AT 25 MPH.

AREAS IN AND AROUND APPLETON...MARTIN...MILLETT...SEIGLING AND ULMER
WILL LIKELY BE IMPACTED THROUGH 615 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:38 AM EDTAreal Flood AdvisoryCHSCharleston105 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.